MAUDE Adverse Event Report: ABBOTT VASCULAR MITRACLIP SYSTEM CLIP DELIVERY SYSTEM NT; VALVE REPAIR

ABBOTT VASCULAR MITRACLIP SYSTEM CLIP DELIVERY SYSTEM NT; VALVE REPAIR
Model Number CDS0501
Medical Device Problem Code Incomplete Coaptation (2507)
Health Effect - Clinical Codes Mitral Regurgitation (1964); Tissue Damage (2104)
Date of Event 07/31/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The clip remains in patient.The device will not be returned for evaluation.Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
This is filed to report the suspected leaflet tear and single leaflet device attachment/slda.It was reported that the initial mitraclip procedure was performed on (b)(6) 2018 to treat grade 4 degenerative mitral regurgitation (mr).Two clips were implanted, reducing mr to grade 1.On (b)(6) 2020, the patient returned for a follow up visit and echocardiogram was performed.Mr increased to 4.It was suspected that there was a minor leaflet tear and one of the clips detached from the anterior leaflet and remained attached to the posterior leaflet (slda).Part of the clip had already endothelialized; therefore, it could not be confirmed if the recurrent mr and leaflet tear were due to disease progression or due to the suspected leaflet tear and slda.A second mitraclip procedure was attempted on (b)(6) 2020; however, during placement of the clip, the gradient increased up to 7mmhg and mr reduction was minor; therefore, the clip was not implanted and the gradient returned to 4mmhg.The procedure was discontinued.No additional information was provided.
 
Additional Manufacturer Narrative
The device was not returned for analysis.A review of the lot history record revealed no manufacturing nonconformities issued to the reported lot that would have contributed to the reported issue.Additionally, a review of the complaint history identified no similar complaints for the reported lot.The reported patient effects of tissue damage and mitral regurgitation (mr) as listed in the mitraclip ntr/xtr, instructions for use, are known possible complications associated with mitraclip procedures.Based on the information reviewed, a cause for the reported single leaflet device attachment/slda could not be determined.A cause for the reported mr and tissue damage could not be determined as well.There is no indication of a product issue with respect to manufacture, design, or labeling.

Brand Name
MITRACLIP SYSTEM CLIP DELIVERY SYSTEM NT
Common Device Name
VALVE REPAIR
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key10712359
Report Number2024168-2020-08784
Device Sequence Number3845404
Product Code NKM
UDI-Device Identifier08717648216800
UDI-Public08717648216800
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
P100009
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/07/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/09/2019
Device Model NumberCDS0501
Device Catalogue NumberCDS0501
Device Lot Number80108U248
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/30/2020
Supplement Date Received by Manufacturer11/19/2020
Initial Report FDA Received Date10/21/2020
Supplement Report FDA Received Date12/07/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
IMPLANTED MITRACLIP(X1); IMPLANTED MITRACLIP(X1)
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age86 YR
Patient Weight83